A 19-year-old female asked:
I've been taking birth control for 3 weeks now and have been bleeding heavily the whole time. if i switch pills how long will it take to stop my period?
1 doctor answer • 3 doctors weighed in
Dr. Matthew Wilsonanswered
Obstetrics and Gynecology 15 years experience
See a doctor: Heavy bleeding while taking birth control pills is not common, and could be a sign that you are pregnant, have anatomic abnormality (like uterine fibroid), or that the bleeding is not coming from inside the uterus and is coming from the cervix instead. Changing brands should not make any difference.
Created for people with ongoing healthcare needs but benefits everyone.
5.2k viewsReviewed >2 years ago
Last updated Oct 24, 2017
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.